MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX500S15
Medical Device Problem Codes Degraded (1153); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Anxiety (2328); Cough (4457)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging coughing and anxiety due to the use of the device.The patient reports coughing less since they received a revised device.The patient reports being anxious to use the old device due to the recall.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging coughing and anxiety due to the use of the device.The patient reports coughing less since they received a revised device.The patient reports being anxious to use the old device due to the recall.No medical intervention was required by the patient.At this time, no further investigation can be performed.The device has not yet been returned to the manufacturer for evaluation.The patient cannot be contacted for further information.If any additional information is received, a follow up report will be filed.
 
Event or Problem Description
This report is being submitted to correct the description of the event or problem previously reported.The dreamstation auto cpap was returned to a third-party service center for service prior to the complaint on 06/29/2022.The device was corrected, and sound abatement foam replacement occurred.The device does not fall under the recall notification related to the sound abatement foam.Furthermore, there is no evidence to suggest that the device malfunctioned in a way that could lead to death or serious injury if the issue were to recur.Therefore, this complaint is not reportable to any regulatory agencies.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging coughing and anxiety due to the use of the device.The patient reports coughing less since they received a revised device.The patient reports being anxious to use the old device due to the recall.No medical intervention was required by the patient.At this time, no further investigation can be performed.The device has not yet been returned to the manufacturer for evaluation.The patient cannot be contacted for further information.If any additional information is received, a follow up report will be filed.This report is being submitted to correct the description of the event or problem previously reported.The dreamstation auto cpap was returned to a third-party service center for service prior to the complaint on 06/29/2022.The device was corrected, and sound abatement foam replacement occurred.The device does not fall under the recall notification related to the sound abatement foam.Furthermore, there is no evidence to suggest that the device malfunctioned in a way that could lead to death or serious injury if the issue were to recur.Therefore, this complaint is not reportable to any regulatory agencies.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging coughing and anxiety due to the use of the device.The patient reports coughing less since they received a revised device.The patient reports being anxious to use the old device due to the recall.No medical intervention was required by the patient.It was previously incorrectly reported that the device was not related to the recall.After further review the device was determined to be related to the recall and therefore reportable.The device was returned to the manufacturer in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.During the evaluation of the device, the device was visually inspected and found no evidence of foam degradation.The customer complaint was not addressed.The device was corrected.

Brand Name
DREAMSTATION
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 
4125423300
MDR Report Key20389601
Report Number2518422-2024-101675
Device Sequence Number12411340
Product Code BZD
UDI-Device Identifier00606959027343
UDI-Public(01)00606959027343
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBLX500S15
Device Catalogue NumberBLX500S15
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer06/11/2025
06/12/2025
06/16/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date06/11/2025
06/13/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown